Alert archive / Texas / Flash Flood Warnings in 2013

Flash Flood Warning 55, NWS Austin/San Antonio, TX

November 22, 2013Burnet County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Nov 22, 2013, 12:26 AM CST for Burnet County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 22, 2013, 12:26 AM CST (06:26 UTC)
Expired
Nov 22, 2013, 3:30 AM CST
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
None

County Burnet County, TX

The radar

The Ft Hood radar (KGRK), 78 km from the middle of the area, began a volume at 06:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 22, 1:01 AM CSTFLASH FLOOD2 E Marble Falls, TXFM 1431 IS CLOSED ALONG WITH SEVERAL LOW WATER CROSSINGS IN SOUTHERN BURNET COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 6.4 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2013-11-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1508 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2013-11-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1508 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
731 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
1.4
Supercell composite
7.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

579 
WGUS54 KEWX 220626
FFWEWX
TXC053-220930-
/O.NEW.KEWX.FF.W.0055.131122T0626Z-131122T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1226 AM CST FRI NOV 22 2013

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN BURNET COUNTY...

* UNTIL 330 AM CST.

* AT 1226 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE   
  DETECTED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL RATES 
  OVER SOUTHERN BURNET COUNTY. DOPPLER RADAR ESTIMATES AND GROUND   
  TRUTH REPORTS SUGGEST THAT BETWEEN 4 AND 5 INCHES OF RAIN HAS 
  FALLEN FROM 5 TO 10 MILES NORTHEAST OF MARBLE FALLS...WITH A 
  LARGER AREA OF 2 TO 3 INCH RAINS COVERING A LARGER AREA THAT 
  THAT INCLUDES THE CITY OF MARBLE FALLS. AN ADDITIONAL 1 TO 2 
  INCHES OF RAIN WILL BE POSSIBLE OVER SOUTHERN BURNET COUNTY 
  THROUGH 130 AM CST. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MARBLE FALLS...MEADOWLAKES AND SMITHWICK.

SEVERAL SECONDARY ROADWAYS HAVE ALREADY BEEN REPORTED AS CLOSED BY 
MARBLE FALLS POLICE DEPARTMENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

&&

LAT...LON 3069 9802 3055 9810 3046 9823 3049 9833
      3060 9836

$$
2 follow-up statements
661 
WGUS74 KEWX 220718
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
118 AM CST FRI NOV 22 2013

TXC053-220930-
/O.CON.KEWX.FF.W.0055.000000T0000Z-131122T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BURNET TX-
118 AM CST FRI NOV 22 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM CST FOR
SOUTHERN BURNET COUNTY...

AT 118 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT TRAINING THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE 
WARNED AREA OF SOUTHERN BURNET COUNTY. THE HEAVY RAIN PRODUCING 
THUNDERSTORMS COULD PRODUCE ADDITIONAL AMOUNTS OF 1 TO 2 INCHES OVER 
AN AREA BETWEEN HORSESHOE BAY AND SMITHWICK...BEFORE DECREASING BY 2 
AM CST. RAINFALL TOTALS OF 4 TO 7 INCHES ARE POSSIBLE...ESPECIALLY 
FROM MARBLE FALLS TO JUST NORTH OF SMITHWICK. 

OTHER LOCATIONS IN THE WARNING AREA INCLUDE MEADOWLAKES. 

FM ROAD 1431 HAS ALREADY BEEN CLOSED AROUND 2 MILES EAST OF MARBLE 
FALLS. MANY SECONDARY ROADWAYS ARE ALREADY CLOSED OR IMPASSABLE. 
AREAS ALONG THE LOWER PART OF HAMILTON CREEK...SYCAMORE CREEK... 
AND HICKORY CREEK ARE ESPECIALLY VULNERABLE TO RAPID CREEK RISES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

&&

LAT...LON 3069 9802 3055 9810 3046 9823 3049 9833
      3060 9836

$$
456 
WGUS74 KEWX 220823
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
223 AM CST FRI NOV 22 2013

TXC053-220930-
/O.CON.KEWX.FF.W.0055.000000T0000Z-131122T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BURNET TX-
223 AM CST FRI NOV 22 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM CST FOR
SOUTHERN BURNET COUNTY...

AT 215 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
RECEIVE REPORTS OF FLOODING IN SOUTHERN BURNET COUNTY. RAINFALL HAS 
SINCE DECREASED OVER THE WARNING AREA...BUT RUNOFF FROM THE RECENT 
HEAVY RAINS WILL LIKELY RESULT IN NUMEROUS ROADWAYS OVER SOUTHERN 
BURNET COUNTY TO REMAIN FLOODED AND IMPASSABLE. GROUND TRUTH REPORTS 
HAVE CONFIRMED OVER 5 INCHES OF RAIN HAS FALLEN 6 MILES NORTHEAST OF 
MARBLE FALLS...AND RADAR ESTIMATES SUGGEST AS MUCH AS 6 INCHES OF 
RAIN MAY HAVE FALLEN IN THE ADJACENT AREAS. 

LOCATIONS IN THE WARNING AREA INCLUDE SMITHWICK...MEADOWLAKES AND
MARBLE FALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

&&

LAT...LON 3069 9802 3055 9810 3046 9823 3049 9833
      3060 9836

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 21, 11:19 PM CST, 1 hour 7 minutes earlier.

Area forecast discussion, Nov 21, 11:19 PM CST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1119 PM CST THU NOV 21 2013

.DISCUSSION...
SEE AVIATION FOR THE 06Z TAF DISCUSSION.

&&

.AVIATION...
AT 05Z THE COLD FRONT WAS MOVING SOUTH ACROSS BURNET AND LLANO
COUNTIES. THE LATEST RUC13 MODEL GUIDANCE HAS THE BEST HANDLE ON
THE MOVEMENT OF THE COLD FRONT. BASED ON CURRENT TRENDS AND MODEL
GUIDANCE HAVE MOVED UP THE FROPA 1 HOUR AT THE I-35 TERMINALS.
MVFR CONDITIONS WILL PREVAIL IN ADVANCE OF THE FROPA LOWERING TO
IFR A FEW HOURS AFTER FROPA. THERE WILL BE A BRIEF IMPROVEMENT
TO MVFR FRIDAY AFTERNOON BEFORE LOWERING TO IFR ONCE AGAIN FRIDAY
EVENING. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE FROPA WITH
POST-FRONTAL ELEVATED SHOWERS TRANSITIONING TO LIGHT RAIN AND
DRIZZLE ON FRIDAY. POST-FRONTAL SFC WINDS WILL BE NORTHERLY AT 15
TO 25 KTS WITH GUSTS OF 30 KTS.

&&

.PREV DISCUSSION... /ISSUED 856 PM CST THU NOV 21 2013/

UPDATE...
ARCTIC FRONT ALONG A PECOS TO SAN ANGELO TO STEPHENVILLE LINE WAS
SURGING SOUTH AHEAD OF SCHEDULE. NOW EXPECT FRONT WILL ENTER THE
NORTHERN HILL COUNTRY AROUND MIDNIGHT...MOVE ACROSS THE AUSTIN AND
SAN ANTONIO AREAS BETWEEN 2 AND 4 AM AND EXIT SOUTH CENTRAL TEXAS
BY SUNRISE. AS A RESULT...HAVE LOWERED TEMPERATURES AND DEW POINTS
FOR OVERNIGHT INTO FRIDAY ALONG WITH AN EARLIER ONSET OF MODERATE
GUSTY NORTHERLY WINDS. ALSO...HAVE REMOVED MENTION OF THUNDER FOR
FRIDAY AS INSTABILITY IS GONE AND CHANGED SHOWERS TO LIGHT RAIN.
REMAINDER OF SOUTH CENTRAL TEXAS FORECAST IS ON TRACK. 18Z MODEL
SUITE AND NEW 00Z NAM CONTINUE TO SUGGEST A MIX OF LIGHT SLEET AND
RAIN DURING THE OVERNIGHT INTO EARLY MORNING HOURS FRIDAY NIGHT
THROUGH MONDAY MORNING.

PREV DISCUSSION... /ISSUED 535 PM CST THU NOV 21 2013/

DISCUSSION...
SEE AVIATION FOR THE 00Z TAF DISCUSSION.

AVIATION...
AT 23Z THE COLD FRONT WAS MOVING SOUTHWARD ACROSS NORTH TEXAS. THE
FRONT WILL MOVE INTO THE HILL COUNTRY AFTER MIDNIGHT...REACHING
THE TEXAS COAST BY EARLY AFTERNOON ON FRIDAY. THE TIMING OF THE
FROPA AND ASSOCIATED WIND SHIFT AT THE TERMINALS WILL BE BASED ON
A BLEND OF THE LATEST RUC AND LAMP GUIDANCE. NUMEROUS SHOWERS AND
ISOLATED THUNDERSTORMS WILL OCCUR IN THE VICINITY OF THE FRONTAL
BOUNDARY AS IT INTERACTS WITH THE MOISTURE LADEN GULF AIRMASS.
POST-FRONTAL PCPN WILL BE MAINLY ELEVATED SHOWERS.

I-35 TERMINALS...VFR CONDITIONS WILL LOWER TO MVFR BETWEEN 02Z AND
04Z...LOWERING TO IFR BY 15Z. THE BEST CHANCE FOR CONVECTION TO
IMPACT THE TAFS SITES WILL BE A FEW HOURS BEFORE AND DURING THE
FROPA. WINDS WILL SHIFT TO THE NORTH AT 12 TO 15 KTS WITH GUSTS OF
25 KTS. FROPA AT KAUS...08Z...KSAT AND KSSF AROUND 10Z.

THE KDRT TERMINAL...VFR CONDITIONS WILL LOWER TO MVFR BY 01Z...IFR
BY 08Z...IMPROVING TO MVFR BY 22Z. ORGANIZED CONVECTION IS EXPECTED
TO STAY EAST OF THE TERMINAL. WINDS WILL SHIFT TO THE NORTH AT 15
TO 20 KTS WITH GUSTS OF 25 KTS FOLLOWING THE FROPA. FROPA IS EXPECTED
AROUND 08Z.

PREV DISCUSSION... /ISSUED 318 PM CST THU NOV 21 2013/

SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...
THE STRONG COLD FRONT HAS REACHED THE PANHANDLE. THE COLD AIR
ADVECTION IN THE WAKE OF THE FRONT IS CLEARLY EVIDENT...SFC OBS
INDICATE TEMPERATURES PLUMMETING BY 20 DEGREES OR MORE IN THE WAKE
OF THE FROPA. THE FRONT WILL CONTINUE TO PUSH SOUTHWARD ACROSS THE
STATE TONIGHT AND WILL REACH THE HILL COUNTRY BEFORE SUNRISE. THE
FRONT WILL CONTINUE TO QUICKLY MOVE THROUGH THE AREA...AND IS
EXPECTED TO REACH OUR SOUTHERN COUNTIES BEFORE NOON. DUE TO THE
TIMING OF THE FROPA...CALENDAR DAY "HIGH" TEMPERATURES FOR FRIDAY
WILL OCCUR DURING THE OVERNIGHT HOURS TONIGHT. TEMPERATURES DURING
THE DAY ON FRIDAY WILL FALL BEHIND THE FRONT...WITH AFTERNOON
TEMPERATURES REMAINING IN THE 40S (UPPER 30S HILL COUNTRY). STRONG
NORTHERLY WINDS OF 15 TO 25 MPH WILL LEAD TO WIND CHILLS IN THE
LOW TO MID 30S ACROSS MUCH OF THE AREA...AND INTO THE MID/UPPER
20S ACROSS THE HILL COUNTRY.

CHANCES FOR RAIN WILL INCREASE TONIGHT AND PERSIST THROUGH THE
WEEKEND. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING THROUGH
FRIDAY. TEMPERATURES FRIDAY NIGHT WILL FALL INTO THE MID-30S ACROSS
THE HILL COUNTRY...BRINGING THE POTENTIAL FOR ISOLATED LIGHT SLEET
TO MIX-IN WITH THE COLD RAIN. NO SLEET ACCUMULATIONS ARE EXPECTED.
THE LINGERING MOISTURE/CHANCES FOR RAIN/CLOUD COVER WILL OTHERWISE
KEEP LOW TEMPERATURES IN THE UPPER 30S TO LOW 40S FRIDAY NIGHT.

LONG TERM (SATURDAY THROUGH THURSDAY)...
A DEEP UPPER LOW PARKED OVER THE SOUTHWESTERN U.S. WILL KEEP CLOUDY
SKIES AND GOOD CHANCES FOR RAIN OVER THE WEEKEND AND INTO EARLY
NEXT WEEK. HIGH TEMPERATURES WILL REMAIN UNSEASONABLY COLD. THERE
IS A RENEWED CHANCE FOR ISOLATED LIGHT SLEET TO MIX-IN WITH THE
RAIN ACROSS THE HILL COUNTRY SATURDAY NIGHT/SUNDAY MORNING AND
AGAIN SUNDAY NIGHT/MONDAY MORNING. SURFACE TEMPERATURES ARE
EXPECTED TO REMAIN ABOVE FREEZING AND THEREFORE SLEET
ACCUMULATIONS ARE AGAIN NOT EXPECTED.

THE UPPER LOW WILL EJECT EASTWARD ON MONDAY. CHANCES FOR RAIN WILL
BEGIN TO DECREASE MONDAY NIGHT AND WILL END LATE TUESDAY AS THE
UPPER LOW MOVES TO OUR EAST. SKIES WILL BEGIN TO CLEAR FROM THE
WEST LATE TUESDAY...WITH SUNSHINE FINALLY RETURNING ON WEDNESDAY.
HIGH TEMPERATURES WILL BEGIN TO WARM...BUT MOSTLY CLEAR SKIES
DURING THE OVERNIGHT HOURS WILL ALLOW LOW TEMPERATURES TO FALL
INTO THE 30S ACROSS MUCH OF THE CWA. SPOTTY FREEZING TEMPERATURES
ARE POSSIBLE THANKSGIVING MORNING.

CLIMATE...
RECORD COLD HIGH TEMPERATURES FOR NOV 23 THROUGH 24:

                      23RD     24TH
AUSTIN CAMP MABRY...40/1937...42/1982
AUSTIN BERGSTROM....43/1957...44/1972
SAN ANTONIO.........41/1932...44/1982
DEL RIO.............40/1957...42/1918

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              43  45  39  43  38 /  90  70  70  60  60
AUSTIN BERGSTROM INTL AIRPORT  45  46  38  45  40 /  80  70  70  60  60
NEW BRAUNFELS MUNI AIRPORT     47  51  37  44  38 /  80  70  70  60  60
BURNET MUNI AIRPORT            39  39  34  41  34 /  90  70  70  60  60
DEL RIO INTL AIRPORT           46  52  38  42  36 /  50  60  60  50  50
GEORGETOWN MUNI AIRPORT        40  40  34  42  34 /  90  70  70  60  60
HONDO MUNI AIRPORT             49  53  40  46  39 /  70  70  70  60  60
SAN MARCOS MUNI AIRPORT        46  48  38  43  38 /  80  70  70  60  60
LA GRANGE - FAYETTE REGIONAL   51  56  43  48  43 /  70  70  70  60  60
SAN ANTONIO INTL AIRPORT       48  54  40  45  39 /  70  70  70  60  60
STINSON MUNI AIRPORT           52  56  42  48  42 /  70  70  70  60  60

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...13
SYNOPTIC/GRIDS...04
Hazardous weather outlook, Nov 21, 2:56 PM CST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
256 PM CST THU NOV 21 2013

TXZ171>173-183>194-202>209-217>225-228-221315-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
256 PM CST THU NOV 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A WIND ADVISORY MAY BE REQUIRED BEHIND THE COLD FRONT FRIDAY.

A WINTER WEATHER ADVISORY MAY BE ISSUED FOR PARTS OF THE HILL
COUNTRY AND EDWARDS PLATEAU FRIDAY NIGHT INTO SATURDAY MORNING...
AND AGAIN SATURDAY NIGHT AND SUNDAY NIGHT. THERE IS A POTENTIAL
FOR A MIXTURE OF RAIN AND SLEET ACROSS THE HILL COUNTRY AND EDWARDS
PLATEAU OVER THE WEEKEND. NO ACCUMULATIONS ARE EXPECTED AS
TEMPERATURES REMAIN ABOVE FREEZING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

In the hours before

Special weather statement, Nov 21, 9:59 PM CST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
959 PM CST THU NOV 21 2013

TXZ171>173-183>194-202>209-217>225-228-221000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
959 PM CST THU NOV 21 2013

...MUCH COLDER TEMPERATURES EXPECTED FRIDAY THROUGH THIS WEEKEND
ACROSS SOUTH CENTRAL TEXAS...WITH A CHANCE FOR LIGHT SLEET ACROSS
THE HILL COUNTRY AND EDWARDS PLATEAU...

AN ARCTIC COLD FRONT WILL ENTER THE NORTHERN HILL COUNTRY AROUND
MIDNIGHT TONIGHT...MOVE ACROSS THE AUSTIN AND SAN ANTONIO AREAS
BETWEEN 2 AM AND 4 AM AND EXIT SOUTH CENTRAL TEXAS BY 6 AM.
TEMPERATURES WILL QUICKLY FALL FROM THE 60S AND 70S INTO THE 40S
IN THE WAKE OF THE FRONT...AND THEN FURTHER DROP INTO THE MID AND
UPPER 30S IN THE HILL COUNTRY AND LOWER 40S SOUTH CENTRAL TEXAS
DURING THE DAY ON FRIDAY. NORTH WINDS OF 15 TO 25 MPH...WITH GUSTS
TO 35 MPH...WILL MAKE FOR BLUSTERY WEATHER LATE TONIGHT INTO
FRIDAY. COLD AND DAMP CONDITIONS WILL CONTINUE THROUGH THIS
WEEKEND AS AN UPPER LOW MOVES ACROSS TEXAS AND MOIST GULF AIR IS
LIFTED OVER THE COLD AIR NEAR THE GROUND. LOW TEMPERATURES WILL
RANGE FROM THE MID 30S TO LOWER 40S AND ONLY RISE A FEW DEGREES
DURING THE DAY SATURDAY THROUGH MONDAY.

SOME SLEET IS EXPECTED TO MIX WITH THE RAIN IN THE HILL COUNTRY
AND EDWARDS PLATEAU DURING THE OVERNIGHT INTO MORNING HOURS FROM
FRIDAY NIGHT THROUGH MONDAY. HOWEVER...SLEET IS NOT EXPECTED TO
ACCUMULATE...ALTHOUGH...THERE COULD BE SLICK SPOTS IN THE HILL
COUNTRY AND EDWARDS PLATEAU. NO SLEET IS EXPECTED FROM AUSTIN TO
SAN ANTONIO ALONG THE I-35 CORRIDOR...ONLY A COLD RAIN.
Special weather statement, Nov 21, 10:00 PM CST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1000 PM CST THU NOV 21 2013

TXZ173-192-220445-
TRAVIS-WILLIAMSON-
1000 PM CST THU NOV 21 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WILLIAMSON AND NORTHERN
TRAVIS COUNTIES UNTIL 1045 PM CST...

AT 957 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR CEDAR PARK...MOVING NORTH AT 10 TO 15 MPH.

WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. SMALL HAIL IS ALSO
POSSIBLE.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CEDAR PARK...
  SERENADA...
  LEANDER...
  LIBERTY HILL...
  GEORGETOWN DAM...
  SUN CITY...
  BRUSHY CREEK...
  SEWARD JUNCTION...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 3079 9794 3074 9768 3045 9775 3049 9797
TIME...MOT...LOC 0359Z 185DEG 11KT 3050 9785
Local storm report, Nov 21, 10:10 PM CST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1010 PM CST THU NOV 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HEAVY RAIN       2 SW ROUND ROCK         30.50N  97.70W
11/21/2013  E2.49 INCH       WILLIAMSON         TX   TRAINED SPOTTER

            RAIN GAUGE MEASURED 2.25 INCHES IN EXACTLY ONE HOUR.

&&

EVENT NUMBER EWX1300647

PM
Local storm report, Nov 21, 10:49 PM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1049 PM CST THU NOV 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     HEAVY RAIN       3 SSW CEDAR PARK        30.48N  97.85W
11/21/2013  M1.51 INCH       TRAVIS             TX   COCORAHS

            1.51 INCHES IN LESS THAN TWO HOURS.

&&

EVENT NUMBER EWX1300648

PM
Special weather statement, Nov 21, 10:51 PM CST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1051 PM CST THU NOV 21 2013

TXZ172-173-192-220530-
BURNET-TRAVIS-WILLIAMSON-
1051 PM CST THU NOV 21 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BURNET...NORTHWESTERN
WILLIAMSON AND NORTHWESTERN TRAVIS COUNTIES UNTIL 1130 PM CST...

AT 1049 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES EAST OF SMITHWICK...OR 11 MILES SOUTH OF
BERTRAM...MOVING NORTH AT 20 MPH.

WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

RAINFALL RATES WERE ESTIMATED AT 1 TO 2 INCHES AN HOUR.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BERTRAM...
  OATMEAL...
  LIBERTY HILL...
  MAHOMET...
  JOPPA...
  ANDICE...
  SHADY GROVE...
  BRIGGS...
  FLORENCE...
  SEWARD JUNCTION...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 3093 9804 3084 9777 3049 9794 3058 9821
TIME...MOT...LOC 0451Z 201DEG 16KT 3059 9803
Local storm report, Nov 22, 12:18 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1218 AM CST FRI NOV 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     FLASH FLOOD      3 ESE MARBLE FALLS      30.57N  98.23W
11/22/2013                   BURNET             TX   LAW ENFORCEMENT

            SEVERAL LOW WATER CROSSING ARE CLOSED IN AND AROUND
            MARBLE FALLS.

&&

EVENT NUMBER EWX1300649

PM

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 21, 8:23 PM CSTSpecial Weather StatementEWXWilliamson37 min
Nov 21, 8:58 PM CSTSpecial Weather StatementEWXWilliamson47 min
Nov 21, 10:00 PM CSTSpecial Weather StatementEWXWilliamson45 min
Nov 21, 10:51 PM CSTSpecial Weather StatementEWXBurnet39 min
Nov 21, 11:18 PM CSTAreal Flood AdvisoryEWXBurnet, Travis, Williamson102 min
Nov 22, 1:29 AM CSTAreal Flood AdvisoryEWXTravis, Williamson2 hr
Nov 22, 4:26 AM CSTWinter Weather AdvisoryEWXBandera, Blanco, Burnet, Edwards, Gillespie, Kendall and 4 more38 hr
Nov 22, 3:54 PM CSTWinter Storm WatchEWXBandera, Blanco, Burnet, Comal, Edwards, Gillespie and 8 more24 hr

Nearby

Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.